MAUDE Adverse Event Report: ABBOTT GMBH TOTAL BILIRUBIN; DIAZO COLORIMETRY, BILIRUBIN

ABBOTT GMBH TOTAL BILIRUBIN; DIAZO COLORIMETRY, BILIRUBIN
Model Number 6L45-42
Medical Device Problem Code Low Test Results (2458)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/15/2023
Type of Reportable Event Malfunction
Event or Problem Description
The customer observed falsely decreased architect total bilirubin results for multiple samples when running on the architect c8000 processing module.The following sids were provided by the customer that generated initial results of < 0.1 mg/dl since (b)(6) 2023.The qc run right after and determined level 1 was out of range low and was not repeated.Level 1 qc once again was out of range low on (b)(6) 2023.All patient samples were re-tested on another architect c8000 and generated results within normal range.The customer immediately sent out corrected reports.The following repeat testing results were: patient repeat results (unit of measure: mg/dl) (b)(6) = 0.2, (b)(6) = 0.3, (b)(6) = 0.3, (b)(6) = 0.3, (b)(6) = 0.3, (b)(6) = 0.5, (b)(6) = 0.4, (b)(6)= 0.4, (b)(6) = 0.3, (b)(6) = 0.3.The customer¿s normal range for total bilirubin is 0.2-1.5 mg/dl.Through troubleshooting, the customer opened fresh calibrator, recalibrated the assay and ran qc.The qc is now on the mean for levels 1, 3, and the pediatric.No repeat testing on the analyzer after troubleshooting tasks were performed were provided by the customer.There was no impact to patient management reported.
 
Additional Manufacturer Narrative
Patient identifier: (b)(6).All available patient information is included.Additional patient details are not available.An evaluation is in process.A follow-up report will be submitted when the evaluation is complete.
 
Additional Manufacturer Narrative
The complaint investigation for falsely depressed total bilirubin results when calibrated with bilirubin calibrator on architect c 8000 processing module included a search for similar complaints, and the review of complaint text, trending data, labeling, field data, and device history records.Return testing was not performed as returns were not available.The lot search did not find abnormal complaint activity for lot 61824uq03 and lot 37197fd01.Trending review determined no related trends for the products for the issue.Review of the device history records did not identify any issue related to the current complaint for total bilirubin reagent lot 61824uq03 and bilirubin calibrator lot 37197fd01.The historical performance of reagent lot 61824uq03 was evaluated using world-wide data from customers in the field.The patient data was analyzed and compared to an established control limit.This evaluation indicated that the patient median result for lot 61824uq03 is within the established control limits.Therefore, no unusual reagent lot performance was identified for lot 61824uq03.Review of labeling adequately addresses the issue under review.Based on the investigation, no systemic issue or product deficiency was identified for architect total bilirubin reagent lot 61824uq03 and bilirubin calibrator lot 37197fd01.
 
Event or Problem Description
The customer observed falsely decreased architect total bilirubin results for multiple samples when running on the architect c8000 processing module.The following sids were provided by the customer that generated initial results of < 0.1 mg/dl since (b)(6)2023.The qc run right after and determined level 1 was out of range low and was not repeated.Level 1 qc once again was out of range low on 16jan2023.All patient samples were re-tested on another architect c8000 and generated results within normal range.The customer immediately sent out corrected reports.The following repeat testing results were: patient repeat results (unit of measure: mg/dl) (b)(6)= 0.2; (b)(6)= 0.3; (b)(6)= 0.3; (b)(6)= 0.3; (b)(6)= 0.3; (b)(6)= 0.5; (b)(6)= 0.4; (b)(6)= 0.4; (b)(6)= 0.3; (b)(6)= 0.3.The customer¿s normal range for total bilirubin is 0.2-1.5 mg/dl.Through troubleshooting, the customer opened fresh calibrator, recalibrated the assay and ran qc.The qc is now on the mean for levels 1, 3, and the pediatric.No repeat testing on the analyzer after troubleshooting tasks were performed were provided by the customer.There was no impact to patient management reported.

Brand Name
TOTAL BILIRUBIN
Common Device Name
DIAZO COLORIMETRY, BILIRUBIN
Manufacturer (Section D)
ABBOTT GMBH
max-planck-ring 2
wiesbaden 65205
GM  65205
Manufacturer (Section G)
ABBOTT GMBH
max-planck-ring 2
wiesbaden 65205
GM   65205
Manufacturer Contact
siobhan wright
lisnamuck
post market surveillance
longford N39 E-932
EI   N39 E932
433331157
MDR Report Key16281078
Report Number3002809144-2023-00066
Device Sequence Number20531020
Product Code CIG
UDI-Device Identifier00380740174972
UDI-Public00380740174972
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K121985
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/01/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2023
Device Model Number6L45-42
Device Catalogue Number06L45-42
Device Lot Number61824UQ03
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 01/16/2023
Supplement Date Received by Manufacturer04/21/2023
Initial Report FDA Received Date02/01/2023
Supplement Report FDA Received Date05/01/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/30/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ARC C8 PROC MOD, 01G06-11, (B)(6).; ARC C8 PROC MOD, 01G06-11, (B)(6).; CC BILIRUBIN CAL(6X5ML), 01E66-05, (B)(6).; CC BILIRUBIN CAL(6X5ML), 01E66-05, (B)(6).
Patient SexUnknown